Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2018, 3:08 PM EDT for Lake County, Orange County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 15, 2018, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
673
WUUS52 KMLB 151908
SVRMLB
FLC069-095-151945-
/O.NEW.KMLB.SV.W.0015.180415T1908Z-180415T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
308 PM EDT SUN APR 15 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
East central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 345 PM EDT
* At 307 PM EDT, a severe thunderstorm was located over Apopka,
moving north at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Apopka, Cassia, Mount Plymouth, Zellwood and Sorrento.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Apopka, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2893 8157 2893 8139 2889 8137 2887 8137
2887 8138 2886 8138 2883 8142 2875 8141
2872 8143 2871 8144 2871 8146 2865 8146
2866 8158
TIME...MOT...LOC 1907Z 189DEG 45KT 2872 8152
HAIL...<.75IN
WIND...60MPH
$$
Cristaldi1 follow-up statement
427
WWUS52 KMLB 151935
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
335 PM EDT SUN APR 15 2018
FLC069-095-151945-
/O.EXP.KMLB.SV.W.0015.000000T0000Z-180415T1945Z/
Lake FL-Orange FL-
335 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 2893 8157 2893 8139 2889 8137 2887 8137
2887 8138 2886 8138 2883 8142 2875 8141
2872 8143 2871 8144 2871 8146 2865 8146
2866 8158
TIME...MOT...LOC 1935Z 189DEG 45KT 2906 8146
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:52 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 15, 9:52 AM EDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
952 AM EDT Sun Apr 15 2018
.DISCUSSION...
...Potential for Strong to Severe Storms This Afternoon and
Evening...
...Warm and windy. Lake Wind/Small Craft Advisories in Effect...
Muggy and windy this morning ahead of front, with gusty south winds
and dew points in the low/mid 70s across much of the area. Latest
HRRR run indicates a few cells begin to form midday ahead of the
main squall line and become scattered through the mid afternoon.
These cells could become strong/severe ahead of the main squall
line, which looks to reach the northwest sections late afternoon
then quickly sweeps southeast across the area through the evening
and offshore before midnight. Latest SPC outlook places the slight
risk across the northern half of the peninsula, where the highest
deep layer shear will exist...with damaging straight line winds as
the main threat. However, areas south expected to have stronger
daytime heating and slightly more directional shear in the lower
levels, so strong/severe storms also remain a concern through the
southern sections of EC FL. May make a few tweaks to short range for
trends but no major changes anticipated with late morning updates.
&&
.AVIATION...S-SE winds increasing to 16-24kt with frequent higher
gusts through this afternoon. Increasing cig/vsby reductions this
afternoon with MVFR in widespread SHRA with ocnl IFR/LIFR TSRA with
sfc winds G35KT.
&&
.MARINE...SCA remains in Effect for all EC FL Coastal Waters.
(prev) Today-Tonight...Hazardous boating conds as a strong cold
front sweeps thru central FL. Prefrontal squall line anticipated aft
midday with nmrs shras/sct tsras moving SW to NE...sfc wind G35KTs
or higher psbl with storms mvg offshore. Moderate to fresh S/SE
breeze at daybreak, bcmg fresh to strong by midday before veering to
S/SW by late aftn/early evng with the passage of the squall line.
Winds bcmg a moderate to fresh W/NW breeze overnight as the front
pushes in with precip ending from NW to SE. Seas building to 6-8FT
nearshore and 8-10FT offshore by late aftn...subsiding to 4-6FT
nearshore and 6-8FT offshore aft midnight as winds veer to a more
westerly component. Significant short pd chop expected with the
dvlpg offshore breeze.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from 10 AM this morning to 8 PM EDT this
evening for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Small Craft Advisory until 10 AM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm.
Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Glitto/Cristaldi/SmithHazardous weather outlook, Apr 15, 7:46 AM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 746 AM EDT Sun Apr 15 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152145- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 746 AM EDT Sun Apr 15 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... There will be a slight risk of severe storms today as a strong late season cold front moves across the Gulf of Mexico toward the Florida peninsula. A squall line is expected to develop ahead of the front that will bring an organized band of showers and thunderstorms this afternoon and this evening. Strong and damaging wind gusts, frequent lightning, and small hail will be possible. as well as a brief tornadoes. People should monitor forecasts today, especially those involved in outdoor events. .HIGH WIND IMPACT... Brisk southerly winds will prevail ahead of a strong cold front that will push through central Florida this evening. Sustain winds between 20 and 25 mph are expected, with frequent higher gusts. A Lake Wind Advisory will be in effect between 10 AM and 8 PM today. .MARINE THUNDERSTORM GUST IMPACT... A squall line is expected to push across central Florida today that will bring an organized band of showers and thunderstorms this afternoon and this evening. Wind gusts of 35 knots or greater, frequent lightning, and small hail will be possible, especially as the storms approach and move off the east Florida coast. Boaters should take steps to prepare for these storms. .WATERSPOUT IMPACT... An organized squall line is expected to push across central Florida this afternoon and this evening that may produce brief waterspouts over the coastal waters and the inland lakes. .WIND AND SEA IMPACT... A fresh to strong southerly breeze will develop over the Atlantic waters today as a late season cold front pushes across the Gulf of Mexico. These winds will generate hazardous boating conditions as seas build to 6 to 8 feet nearshore and 8 to 10 feet offshore. Winds will shift to the west and northwest overnight as the cold front pushes through central Florida. While the developing offshore flow will result in lower wave heights, it also will produce rough, short period chop. A Small Craft Advisory is in effect from Flagler Beach to Jupiter Inlet out to 60 nautical miles. .RIP CURRENT IMPACT... Brisk southerly winds in the surf zone today will produce a strong longshore current flowing from the south toward the north. To avoid the northward pull of a longshore current, swim toward shore, and never swim directly against the ocean current. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Winds will diminish into Monday, but will remain strong enough to require a Small Craft Advisory into the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Bragaw/Cristaldi
In the hours before
Special weather statement, Apr 15, 2:10 PM EDT, 58 minutes before
Special Weather Statement National Weather Service Melbourne FL 210 PM EDT SUN APR 15 2018 FLZ044-144-151845- Northern Lake County FL-Southern Lake County FL- 210 PM EDT SUN APR 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 245 PM EDT... At 209 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of The Villages to near Wildwood to 6 miles south of Bushnell. Movement was north at 45 mph. Winds in excess of 45 mph will be possible with these storms. Locations impacted include... Leesburg, Lady Lake, Emeralda, The Villages and Lake Griffin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near the Harris Lake chain, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2896 8195 2896 8181 2857 8195 TIME...MOT...LOC 1809Z 195DEG 40KT 2893 8205 2879 8205 2856 8210 Cristaldi
Special weather statement, Apr 15, 2:28 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
228 PM EDT SUN APR 15 2018
FLZ044-045-144-151915-
Northern Lake County FL-Orange FL-Southern Lake County FL-
228 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND NORTHWESTERN ORANGE
COUNTIES UNTIL 315 PM EDT...
At 228 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lady Lake to near Lake Louisa. Movement
was northeast at 40 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Lady Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2896 8193 2896 8166 2905 8166 2906 8164
2927 8164 2921 8162 2920 8159 2882 8146
2838 8184 2887 8195 2892 8195
TIME...MOT...LOC 1828Z 207DEG 35KT 2890 8191 2850 8181
CristaldiSpecial weather statement, Apr 15, 2:45 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT SUN APR 15 2018
FLZ045-046-053-144-151915-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
245 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...SOUTH
CENTRAL LAKE...WESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL
315 PM EDT...
At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Louisa to Bay Lake to 6 miles southeast of
Poinciana. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2879 8149 2878 8142 2846 8120 2808 8137
2809 8142 2807 8144 2805 8143 2803 8140
2800 8141 2814 8148 2814 8150 2826 8156
2826 8157 2833 8161 2845 8178
TIME...MOT...LOC 1844Z 208DEG 43KT 2847 8172 2838 8159 2807 8144
CristaldiLocal storm report, Apr 15, 2:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
246 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
04/15/2018 M43 MPH LAKE FL ASOS
ASOS MEASURED WIND GUST OF 37KT/43MPH FROM S
&&
JRSSpecial weather statement, Apr 15, 2:59 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 PM EDT SUN APR 15 2018
FLZ058-151945-
Okeechobee FL-
259 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 345 PM
EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Okeechobee, Fort Drum, Okee Tantie Recreation Area, Country Hills
Estates and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2725 8098 2726 8100 2759 8094 2756 8078
2755 8070 2721 8080 2720 8083 2714 8087
TIME...MOT...LOC 1859Z 192DEG 30KT 2718 8092
CristaldiLocal storm report, Apr 15, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
304 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 5 NW BAY LAKE 28.44N 81.63W
04/15/2018 M48 MPH Orange FL MESONET
WXFLOW SITE XRDY MEASURED WIND GUST OF 42KT/48MPH FROM S
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:22 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| Apr 15, 2:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Apr 15, 2:10 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Apr 15, 2:28 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Apr 15, 2:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Apr 15, 2:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
| Apr 15, 3:14 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Apr 15, 3:18 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 27 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 55 min |
| Apr 15, 3:21 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Apr 15, 3:24 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:40 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:41 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 49 min |
| Apr 15, 3:44 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
| Apr 15, 4:02 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Apr 15, 4:22 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Apr 15, 4:25 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Apr 15, 4:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Apr 15, 4:39 PM EDT | Special Weather Statement | MLB | Brevard | 21 min |
| Apr 15, 4:48 PM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 15, 4:57 PM EDT | Tornado Warning | MLB | Indian River | 18 min |
| Apr 15, 5:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 15, 5:27 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
| Apr 15, 5:57 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 15, 7:04 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 15, 7:08 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.